Alert archive / Texas / Wind Advisories in 2008

Wind Advisory 18, NWS Amarillo, TX

December 22, 2008Beaver County, Cimarron County, Texas County, Oklahoma; 15 counties in Texas

NWS Amarillo, TX issued this wind advisory at Dec 22, 2008, 4:00 AM CST for Beaver County, Cimarron County, Texas County, Oklahoma; 15 counties in Texas. It took effect at Dec 22, 2008, 7:42 AM CST. It was in force for 11 hr.

The area

The counties it named.

The facts

Issued
Dec 22, 2008, 4:00 AM CST (10:00 UTC)
In effect from
Dec 22, 2008, 7:42 AM CST
Expired
Dec 22, 2008, 7:00 PM CST
In force
11 hr
Issued by
NWS Amarillo, TX

Counties Beaver County, OK, Cimarron County, OK, Texas County, OK, Armstrong County, TX, Carson County, TX, Dallam County, TX, Deaf Smith County, TX, Hansford County, TX, Hartley County, TX, Hutchinson County, TX, Lipscomb County, TX, Moore County, TX, Ochiltree County, TX, Oldham County, TX, Potter County, TX, Randall County, TX, Roberts County, TX, Sherman County, TX

The radar

The Amarillo radar (KAMA), 74 km from the middle of the area, began a volume at 10:04 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Amarillo Airport, TX (KAMA), launched 00:00Z, 10.0 hours before the alert went out and 74 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Amarillo Airport, TX at 00:00Z on 2008-12-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Amarillo Airport, TX at 00:00Z on 2008-12-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 208 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1532 m above ground
0-6 km bulk shear
81 kt
0-1 km storm-relative helicity
208 m²/s²
0-3 km storm-relative helicity
156 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS74 KAMA 221000
NPWAMA

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE AMARILLO TX
400 AM CST MON DEC 22 2008

...STRONG WINDS ARE EXPECTED TODAY ACROSS THE CENTRAL AND EASTERN
OKLAHOMA PANHANDLE...

.DEEPENING SURFACE LOW PRESSURE ALONG THE LEE OF THE ROCKIES AND A
SURFACE RIDGE OF HIGH PRESSURE EAST OF THE TEXAS AND OKLAHOMA
PANHANDLES WILL ALLOW FOR A TIGHTENING OF THE SURFACE PRESSURE
GRADIENT TODAY. THIS WILL RESULT IN INCREASING SOUTHERLY WINDS BY
THIS AFTERNOON WITH THE STRONGEST WINDS ACROSS THE CENTRAL AND
EASTERN OKLAHOMA PANHANDLE. THE WIND SPEEDS WILL DIMINISH WITH THE
LOSS OF DAYTIME HEATING AROUND SUNSET THIS EVENING.

OKZ002-003-221800-
/O.NEW.KAMA.WI.Y.0018.081222T1800Z-081223T0000Z/
TEXAS-BEAVER-
INCLUDING THE CITIES OF...GUYMON...BEAVER...FORGAN
400 AM CST MON DEC 22 2008

...WIND ADVISORY IN EFFECT FROM NOON TODAY TO 6 PM CST THIS
AFTERNOON...

THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A WIND
ADVISORY FOR THE CENTRAL AND EASTERN OKLAHOMA PANHANDLE...WHICH IS IN
EFFECT FROM NOON TODAY TO 6 PM CST THIS AFTERNOON.

A TIGHTENING OF THE PRESSURE GRADIENT THIS AFTERNOON WILL RESULT IN
STRONG SOUTHERLY WINDS OF 25 TO 35 MPH WITH HIGHER GUSTS ACROSS THE
CENTRAL AND EASTERN OKLAHOMA PANHANDLE. THE WINDS WILL DIMINISH
AROUND SUNSET EARLY THIS EVENING.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$

SCHNEIDER
4 follow-up statements
000 
WWUS74 KAMA 221012 CCA
NPWAMA

URGENT - WEATHER MESSAGE...CORRECTED
NATIONAL WEATHER SERVICE AMARILLO TX
408 AM CST MON DEC 22 2008

...STRONG WINDS ARE EXPECTED TODAY ACROSS THE CENTRAL AND EASTERN
OKLAHOMA PANHANDLE...

.DEEPENING SURFACE LOW PRESSURE ALONG THE LEE OF THE ROCKIES AND A
SURFACE RIDGE OF HIGH PRESSURE EAST OF THE TEXAS AND OKLAHOMA
PANHANDLES WILL ALLOW FOR A TIGHTENING OF THE SURFACE PRESSURE
GRADIENT TODAY. THIS WILL RESULT IN INCREASING SOUTHERLY WINDS BY
THIS AFTERNOON WITH THE STRONGEST WINDS ACROSS THE CENTRAL AND
EASTERN OKLAHOMA PANHANDLE. THE STRONG SOUTHERLY WINDS MAY CONTINUE
INTO THE OVERNIGHT HOURS TONIGHT.

OKZ002-003-221815-
/O.COR.KAMA.WI.Y.0018.081222T1800Z-081223T0000Z/
TEXAS-BEAVER-
INCLUDING THE CITIES OF...GUYMON...BEAVER...FORGAN
408 AM CST MON DEC 22 2008

...WIND ADVISORY IN EFFECT FROM NOON TODAY TO 6 PM CST THIS
AFTERNOON...

THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A WIND
ADVISORY FOR THE CENTRAL AND EASTERN OKLAHOMA PANHANDLE...WHICH IS IN
EFFECT FROM NOON TODAY TO 6 PM CST THIS AFTERNOON.

A TIGHTENING OF THE PRESSURE GRADIENT THIS AFTERNOON WILL RESULT IN
STRONG SOUTHERLY WINDS OF 25 TO 35 MPH WITH HIGHER GUSTS ACROSS THE
CENTRAL AND EASTERN OKLAHOMA PANHANDLE. THESE STRONG SOUTHERLY WINDS
COULD PERSIST INTO THE OVERNIGHT HOURS TONIGHT.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

DRIVERS OF VANS...CAMPERS...TRAILERS...AND OTHER HIGH-PROFILE
VEHICLES SHOULD BE ALERT TO THE DANGER OF THESE WINDS...ESPECIALLY
WHEN DRIVING ALONG EAST TO WEST ROADS.

$$

SCHNEIDER
000 
WWUS74 KAMA 221342
NPWAMA

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE AMARILLO TX
742 AM CST MON DEC 22 2008

...STRONG WINDS ARE EXPECTED TODAY ACROSS THE OKLAHOMA PANHANDLE...

.DEEPENING SURFACE LOW PRESSURE ALONG THE LEE OF THE ROCKIES AND
A SURFACE RIDGE OF HIGH PRESSURE EAST OF THE TEXAS AND OKLAHOMA
PANHANDLES WILL ALLOW FOR A TIGHTENING OF THE SURFACE PRESSURE
GRADIENT TODAY. THIS WILL RESULT IN INCREASING SOUTHERLY WINDS BY
THIS AFTERNOON WITH THE STRONGEST WINDS ACROSS THE CENTRAL AND
EASTERN OKLAHOMA PANHANDLE. THE STRONG SOUTHERLY WINDS MAY
CONTINUE INTO THE OVERNIGHT HOURS TONIGHT.

OKZ001-222145-
/O.EXA.KAMA.WI.Y.0018.081222T1800Z-081223T0000Z/
CIMARRON-
INCLUDING THE CITIES OF...BOISE CITY...KEYES
742 AM CST MON DEC 22 2008

...WIND ADVISORY IN EFFECT FROM NOON TODAY TO 6 PM CST THIS
AFTERNOON...

THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A WIND
ADVISORY FOR THE WESTERN OKLAHOMA PANHANDLE...WHICH IS IN EFFECT
FROM NOON TODAY TO 6 PM CST THIS AFTERNOON.

A TIGHTENING OF THE PRESSURE GRADIENT THIS AFTERNOON WILL RESULT
IN STRONG SOUTHERLY WINDS OF 25 TO 35 MPH WITH HIGHER GUSTS
ACROSS THE WESTERN OKLAHOMA PANHANDLE. THESE STRONG SOUTHERLY WINDS
COULD PERSIST INTO THE OVERNIGHT HOURS TONIGHT.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

DRIVERS OF VANS...CAMPERS...TRAILERS...AND OTHER HIGH-PROFILE
VEHICLES SHOULD BE ALERT TO THE DANGER OF THESE WINDS...
ESPECIALLY WHEN DRIVING ALONG EAST TO WEST ROADS.

$$

OKZ002-003-222145-
/O.CON.KAMA.WI.Y.0018.081222T1800Z-081223T0000Z/
TEXAS-BEAVER-
INCLUDING THE CITIES OF...GUYMON...BEAVER...FORGAN
742 AM CST MON DEC 22 2008

...WIND ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO 6 PM CST
THIS AFTERNOON...

A WIND ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO 6 PM CST
THIS AFTERNOON FOR THE CENTRAL AND EASTERN OKLAHOMA PANHANDLE. 

A TIGHTENING OF THE PRESSURE GRADIENT THIS AFTERNOON WILL RESULT
IN STRONG SOUTHERLY WINDS OF 25 TO 35 MPH WITH HIGHER GUSTS
ACROSS THE CENTRAL AND EASTERN OKLAHOMA PANHANDLE. THESE STRONG
SOUTHERLY WINDS COULD PERSIST INTO THE OVERNIGHT HOURS TONIGHT.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

DRIVERS OF VANS...CAMPERS...TRAILERS...AND OTHER HIGH-PROFILE
VEHICLES SHOULD BE ALERT TO THE DANGER OF THESE WINDS...
ESPECIALLY WHEN DRIVING ALONG EAST TO WEST ROADS.

$$

SCHNEIDER
000 
WWUS74 KAMA 221951
NPWAMA

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE AMARILLO TX
151 PM CST MON DEC 22 2008

...STRONG WINDS ARE EXPECTED TODAY ACROSS THE OKLAHOMA
AND ALL BUT THE SOUTHEAST TEXAS PANHANDLES...

.A DEEPENING SURFACE LOW PRESSURE ALONG THE LEE OF THE ROCKIES AND
A SURFACE RIDGE OF HIGH PRESSURE EAST OF THE TEXAS AND OKLAHOMA
PANHANDLES WILL ALLOW FOR A TIGHTENING OF THE SURFACE PRESSURE
GRADIENT THROUGH THIS AFTERNOON. THIS WILL RESULT IN INCREASING
SOUTHERLY WINDS. THE STRONG SOUTHERLY WINDS MAY CONTINUE INTO THE
OVERNIGHT HOURS TONIGHT.

TXZ001>009-011>013-016>018-230100-
/O.EXB.KAMA.WI.Y.0018.000000T0000Z-081223T0100Z/
DALLAM-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB-HARTLEY-MOORE-
HUTCHINSON-ROBERTS-OLDHAM-POTTER-CARSON-DEAF SMITH-RANDALL-
ARMSTRONG-
INCLUDING THE CITIES OF...DALHART...STRATFORD...SPEARMAN...
GRUVER...PERRYTON...BOOKER...HIGGINS...FOLLETT...HARTLEY...
CHANNING...DUMAS...BORGER...MIAMI...VEGA...AMARILLO...PANHANDLE...
WHITE DEER...HEREFORD...CANYON...CLAUDE
151 PM CST MON DEC 22 2008

...WIND ADVISORY IN EFFECT UNTIL 7 PM CST THIS EVENING...

THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 7 PM CST THIS EVENING FOR THE
OKLAHOMA AND ALL BUT THE SOUTHEAST TEXAS PANHANDLES.

A TIGHTENING OF THE PRESSURE GRADIENT THIS AFTERNOON WILL RESULT
IN STRONG SOUTHERLY WINDS OF 35 MPH WITH HIGHER GUSTS ACROSS THE
MOST OF THE PANHANDLES. AREAS IN THE SOUTHEAST TEXAS PANHANDLE WILL
EXPERIENCE GUSTY WINDS...BUT WIND SPEEDS SHOULD REMAIN BELOW 30 MPH.
THESE STRONG SOUTHERLY WINDS COULD PERSIST INTO THE OVERNIGHT HOURS
TONIGHT.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

DRIVERS OF VANS...CAMPERS...TRAILERS...AND OTHER HIGH-PROFILE
VEHICLES SHOULD BE ALERT TO THE DANGER OF THESE WINDS...
ESPECIALLY WHEN DRIVING ALONG EAST TO WEST ROADS.

$$

OKZ001>003-230100-
/O.EXT.KAMA.WI.Y.0018.000000T0000Z-081223T0100Z/
CIMARRON-TEXAS-BEAVER-
INCLUDING THE CITIES OF...BOISE CITY...KEYES...GUYMON...BEAVER...
FORGAN
151 PM CST MON DEC 22 2008

...WIND ADVISORY NOW IN EFFECT UNTIL 7 PM CST THIS EVENING...

THE WIND ADVISORY IS NOW IN EFFECT UNTIL 7 PM CST THIS EVENING FOR
THE OKLAHOMA AND ALL BUT THE SOUTHEAST TEXAS PANHANDLES.

A TIGHTENING OF THE PRESSURE GRADIENT THIS AFTERNOON WILL RESULT
IN STRONG SOUTHERLY WINDS OF 35 MPH WITH HIGHER GUSTS ACROSS MOST OF
THE PANHANDLES. THESE STRONG SOUTHERLY WINDS COULD PERSIST INTO THE
OVERNIGHT HOURS TONIGHT.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

DRIVERS OF VANS...CAMPERS...TRAILERS...AND OTHER HIGH-PROFILE
VEHICLES SHOULD BE ALERT TO THE DANGER OF THESE WINDS...
ESPECIALLY WHEN DRIVING ALONG EAST TO WEST ROADS.

$$

JJB
000 
WWUS74 KAMA 222033
NPWAMA

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE AMARILLO TX
233 PM CST MON DEC 22 2008

...STRONG WINDS ARE EXPECTED TODAY ACROSS THE OKLAHOMA AND ALL
BUT THE SOUTHEAST TEXAS PANHANDLES...

.A DEEPENING SURFACE LOW PRESSURE ALONG THE LEE OF THE ROCKIES
AND A SURFACE RIDGE OF HIGH PRESSURE EAST OF THE TEXAS AND
OKLAHOMA PANHANDLES WILL ALLOW FOR A TIGHTENING OF THE SURFACE
PRESSURE GRADIENT THROUGH THIS AFTERNOON. THIS WILL RESULT IN
INCREASING SOUTHERLY WINDS. THE STRONG SOUTHERLY WINDS MAY
CONTINUE INTO THE OVERNIGHT HOURS TONIGHT.

OKZ001-230100-
/O.UPG.KAMA.WI.Y.0018.000000T0000Z-081223T0100Z/
/O.NEW.KAMA.HW.W.0009.081222T2033Z-081223T0100Z/
CIMARRON-
INCLUDING THE CITIES OF...BOISE CITY...KEYES
233 PM CST MON DEC 22 2008

...HIGH WIND WARNING IN EFFECT UNTIL 7 PM CST THIS EVENING...

THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A HIGH WIND
WARNING FOR CIMARRON COUNTY IN THE OKLAHOMA PANHANDLE...WHICH IS IN
EFFECT UNTIL 7 PM CST THIS EVENING. THE WIND ADVISORY IS NO LONGER
IN EFFECT.

A TIGHTENING OF THE PRESSURE GRADIENT THIS AFTERNOON WILL RESULT IN
STRONG SOUTHERLY WINDS OF 40 MPH WITH GUSTS UP TO 60 MPH ACROSS MOST
OF THE PANHANDLES. 

DRIVERS OF VANS...CAMPERS...TRAILERS...AND OTHER HIGH-PROFILE
VEHICLES SHOULD BE ALERT TO THE DANGER OF THESE WINDS... ESPECIALLY
WHEN DRIVING ALONG EAST TO WEST ROADS.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

$$

OKZ002-003-TXZ001>009-011>013-016>018-230100-
/O.CON.KAMA.WI.Y.0018.000000T0000Z-081223T0100Z/
TEXAS-BEAVER-DALLAM-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB-HARTLEY-
MOORE-HUTCHINSON-ROBERTS-OLDHAM-POTTER-CARSON-DEAF SMITH-RANDALL-
ARMSTRONG-
INCLUDING THE CITIES OF...GUYMON...BEAVER...FORGAN...DALHART...
STRATFORD...SPEARMAN...GRUVER...PERRYTON...BOOKER...HIGGINS...
FOLLETT...HARTLEY...CHANNING...DUMAS...BORGER...MIAMI...VEGA...
AMARILLO...PANHANDLE...WHITE DEER...HEREFORD...CANYON...CLAUDE
233 PM CST MON DEC 22 2008

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CST THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CST THIS EVENING FOR
TEXAS AND BEAVER COUNTIES IN THE OKLAHOMA PANHANDLE...AND BUT THE
SOUTHEAST CORNER OF THE TEXAS PANHANDLE.

A TIGHTENING OF THE PRESSURE GRADIENT THIS AFTERNOON WILL RESULT IN
STRONG SOUTHERLY WINDS OF 35 MPH WITH GUSTS UP TO 50 MPH ACROSS THE
MOST OF THE PANHANDLES. AREAS IN THE SOUTHEAST TEXAS PANHANDLE WILL
EXPERIENCE GUSTY WINDS...BUT WIND SPEEDS SHOULD REMAIN BELOW 30 MPH.
THESE STRONG SOUTHERLY WINDS COULD PERSIST INTO THE OVERNIGHT HOURS
TONIGHT.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

DRIVERS OF VANS...CAMPERS...TRAILERS...AND OTHER HIGH-PROFILE
VEHICLES SHOULD BE ALERT TO THE DANGER OF THESE WINDS...
ESPECIALLY WHEN DRIVING ALONG EAST TO WEST ROADS.

$$

NUNEZ

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Amarillo, TX wrote its last area forecast discussion before this wind advisory went out at Dec 22, 3:25 AM CST, 35 minutes earlier.

Area forecast discussion, Dec 22, 3:25 AM CST, 35 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE AMARILLO TX
325 AM CST MON DEC 22 2008

.DISCUSSION...
BIGGEST CONCERNS THIS FORECAST PACKAGE WILL BE WIND SPEEDS TODAY AND
WIND CHILLS THIS MORNING. WIND CHILL ADVISORY NOT VERIFYING...HOWEVER
WILL MAKE A DETERMINATION WHETHER TO CANCEL OR NOT BY 12Z. PRESSURE
GRADIENT TIGHTENING UP AND WIND SPEEDS CURRENTLY AROUND 10 TO 15
KNOTS AS OF 09Z. CONCERN IS CONSIDERABLE CLOUD COVER OF MID AND HIGH
LEVEL CLOUDINESS WHICH WILL HAMPER MIXING. FEEL THAT WIND ADVISORY
CRITERIA OF 35 MPH SUSTAINED FOR 2 HOURS OR LONGER WILL HAVE THE BEST
CHANCE OF BEING REACHED IN THE CENTRAL AND EASTERN OK PANHANDLE
BETWEEN 18Z TODAY AND 00Z TUESDAY. DECIDED TO ISSUE A WIND ADVISORY
FOR THOSE TWO COUNTIES AND WILL LET DAY SHIFT KEEP A CLOSE WATCH
WHETHER TO EXPAND THE ADVISORY TO INCLUDE ADDITIONAL COUNTIES OR
POSSIBLY EVEN CANCEL IT. PREVIOUS FORECASTER THINKING OF KEEPING THE
FORECAST DRY THROUGH THE PERIOD LOOKS ON TRACK. IF ANY PRECIP
OCCURS...WOULD MOST LIKELY BE TUESDAY NIGHT AND VERY LIGHT. DID NOT
MAKE MUCH CHANGES OTHER THAN MAX TEMP TODAY. MOS GUIDANCE SOME 7 TO 9
DEGREES TOO WARM ON SUNDAY AND UNDERCUT GFS MOS GUIDANCE BY ALMOST 5
DEGREES.

NEXT COLD FRONT EXPECTED TO PUSH THROUGH THE PANHANDLES TUESDAY NIGHT
INTO EARLY WEDNESDAY MORNING. ANOTHER STRONGER COLD FRONT WITH
MODIFIED CANADIAN AIR TO PUSH THROUGH THE PANHANDLES LATE FRIDAY INTO
EARLY SATURDAY. LACK OF LOW LEVEL MOISTURE WILL PRECLUDE CHANCES FOR
PRECIP...HOWEVER MOSTLY CLOUDY SKIES EXPECTED. A GRADUAL WARM UP LATE
IN THE WEEKEND INTO EARLY NEXT WEEK.

SCHNEIDER

&&

.FIRE WEATHER...
ALTHOUGH WIND SPEEDS EXPECTED TO INCREASE TODAY...FEEL THAT WIND
SPEEDS NOT AS HIGH AS PREVIOUSLY THOUGHT DUE TO EXTENSIVE CLOUD
COVER. THE CLOUD COVER SHOULD ALSO KEEP TEMPS DOWN THEREFORE KEEPING
RH VALUES UP. WITH MINIMUM RH VALUES FORECAST AROUND 30 PERCENT OR
GREATER...WILL HOLD OFF ISSUING A FIRE DANGER STATEMENT TODAY. NO
FIRE WEATHER CONCERNS EXPECTED THROUGH THE NEXT SEVERAL DAYS.

SCHNEIDER

&&

.PRELIMINARY POINT TEMPS/POPS...
AMARILLO TX                33  28  55  26  48 /   0   0   5  10   0
BEAVER OK                  33  28  50  20  39 /   0   0  10  10   0
BOISE CITY OK              38  25  48  17  43 /   0   0  10  10   0
BORGER TX                  36  31  58  27  49 /   0   0   5  10   0
BOYS RANCH TX              37  27  55  23  48 /   0   0  10  10   0
CANYON TX                  33  28  56  26  48 /   0   0   5  10   0
CLARENDON TX               32  29  58  27  49 /   0   0   5  10   0
DALHART TX                 40  25  50  20  44 /   0   0  10  10   0
GUYMON OK                  36  28  55  20  47 /   0   0   5  10   0
HEREFORD TX                36  27  58  26  50 /   0   0  10  10   0
LIPSCOMB TX                32  30  53  22  43 /   0   0  10  10   0
PAMPA TX                   35  31  57  25  48 /   0   0   5  10   0
SHAMROCK TX                32  30  59  27  49 /   0   0  10  10   0
WELLINGTON TX              32  28  59  28  49 /   0   0  10  10   0

&&

.AMA WATCHES/WARNINGS/ADVISORIES...
TX...WIND CHILL ADVISORY UNTIL 10 AM CST THIS MORNING FOR THE
     FOLLOWING ZONES: DALLAM...HANSFORD...HARTLEY...HEMPHILL...
     HUTCHINSON...LIPSCOMB...MOORE...OCHILTREE...ROBERTS...
     SHERMAN.

OK...WIND CHILL ADVISORY UNTIL 10 AM CST THIS MORNING FOR THE
     FOLLOWING ZONES: BEAVER...CIMARRON...TEXAS.

     WIND ADVISORY FROM NOON TODAY TO 6 PM CST THIS AFTERNOON FOR THE
     FOLLOWING ZONES: BEAVER...TEXAS.

&&

16/11
Hazardous weather outlook, Dec 21, 3:42 PM CST, 12 hours 18 minutes before
TEXAS/OKLAHOMA PANHANDLES HAZARDOUS WEATHER OUTLOOK...CORRECTED
NATIONAL WEATHER SERVICE AMARILLO TX
342 PM CST SUN DEC 21 2008

OKZ001>003-TXZ001>020-221200-
ARMSTRONG-BEAVER-CARSON-CIMARRON-COLLINGSWORTH-DALLAM-DEAF SMITH-
DONLEY-GRAY-HANSFORD-HARTLEY-HEMPHILL-HUTCHINSON-LIPSCOMB-MOORE-
OCHILTREE-OLDHAM-POTTER-RANDALL-ROBERTS-SHERMAN-TEXAS-WHEELER-
342 PM CST SUN DEC 21 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA
PANHANDLES.

.DAY ONE...

DECREASING WIND CHILL VALUES OVERNIGHT WILL FALL BELOW 0 DEGREES FOR
MOST OF THE PANHANDLES. WIND CHILL VALUES ARE EXPECTED TO FALL
TO 5 BELOW OR LOWER ACROSS THE OKLAHOMA AND NORTHERN TEXAS
PANHANDLES. THUS...A WIND CHILL ADVISORY IS IN EFFECT FOR THE
OKLAHOMA AND NORTHERN TEXAS PANHANDLES AFTER MIDNIGHT.

.DAYS TWO THROUGH SEVEN...

WIND CHILL ADVISORY IS IN EFFECT FOR THE OKLAHOMA AND NORTHERN TEXAS
PANHANDLES THROUGH 10 AM ON MONDAY. WIND CHILL VALUES ARE EXPECTED
TO FALL TO 5 BELOW 0 OR LOWER ACROSS THE NORTHERN PANHANDLES
MONDAY MORNING.

ELEVATED FIRE WEATHER CONDITIONS WILL BE POSSIBLE ON MONDAY ACROSS
THE TEXAS AND OKLAHOMA PANHANDLES DUE TO LOW RELATIVE HUMIDITIES AND
STRONG WINDS.

A TIGHTENING OF THE SURFACE PRESSURE GRADIENT MONDAY WILL CAUSE
SOUTHERLY WINDS TO INCREASE TO AROUND 25 TO 35 MPH WITH HIGHER
GUSTS. A WIND ADVISORY MAY BE NECESSARY ON MONDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

BROST

The office that day

Everything else NWS Amarillo, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 22, 2:33 PM CSTHigh Wind WarningAMACimarron4 hr

Nearby

Wind Advisories in Texas, 2008Wind Advisories in Oklahoma, 2008Every wind advisory in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.